Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 5, 2004, 12:58 AM CDT for Bastrop County, Travis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 12:58 AM CDT (05:58 UTC)
- Expired
- Jun 5, 2004, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bastrop County, TX, Travis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 050559
FFWSAT
TXC021-453-050800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1258 AM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
BASTROP
* UNTIL 300 AM CDT
* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF ELGIN TO 9 MILES SOUTH OF TANGLEWOOD FOREST...
MOVING SOUTHEAST AT 20 MPH. THUNDERSTORMS WERE ALSO DEVELOPING
AHEAD OF THE LINE OVER BASTROP COUNTY. MOST OF THE HEAVY RAIN WILL
FALL SOUTHEAST OF AUSTIN...WHERE TOTALS AS HIGH AS THREE INCHES
ARE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3045 9751 3016 9787 3008 9766 2988 9730
3022 9711
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:30 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 9:30 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 930 PM CDT FRI JUN 4 2004 .DISCUSSION...NORTH TEXAS MCC STARTING TO DRIFT INTO NORTHERN CWA WHILE STORMS FROM EAST TEXAS APPROACH ON OUTFLOW BOUNDARIES. EXPECT SOME DECREASE IN INTENSITY WITH LOSS OF DAILY HEATING. STILL...UPPED POPS TO 50 PERCENT NORTH AND EAST THROUGH THE NIGHT WITH SEVERE AND LOCALLY HEAVY RAIN INCLUDED. AT THIS POINT...STORMS APPEAR UNLIKELY TO MOVE AS FAR SOUTH AS SAN ANTONIO. && .PREV DISCUSSION... CONVECTION HAS YET TO DEVELOP ACROSS THE CWA, ALTHOUGH EXPECT SOME THIS EVENING NEAR THE SEABREEZE IN THE EAST AND COMING OFF THE SOUTHWESTERN TEXAS/NORTHERN MEXICAN MOUNTAINS OUT WEST. LATER TONIGHT INTO SUNDAY, WEAKNESS IN THE SUBTROPICAL RIDGE EXITS OVER SOUTHERN TEXAS. THIS WILL ALLOW WEAK SHORT-WAVES AND SOLAR HEATING TO DEVELOP CONVECTION OVER THE HIGHER TERRAIN OF WEST TEXAS WITH STEERING FLOW ENABLING SOME TO MOVE INTO MAINLY THE NORTHEASTERN CWA LATE NIGHT AND MORNING HOURS. RATHER HIGH CAPES AND SHEAR PROFILES SUGGEST THAT SEVERE STORMS CANNOT BE RULED OUT, ALTHOUGH TOO ISOLATED TO MENTION. SEABREEZE MAY CAUSE SOME AFTERNOON AND EARLY EVENING CONVECTION IN THE EAST. LATER ON SUNDAY INTO MONDAY, PATTERN CHANGES WITH RIDGE ERODING FROM THE WEST AS LARGE UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. THIS WILL SET UP A TROPICAL TAP AND ALLOW SOME EASTERLY WAVES TO ROTATE AROUND THE RIDGE INTO SOUTHERN TEXAS. ALSO, A TROPICAL SYSTEM MAY FORM OFF THE PACIFIC COAST OF MEXICO, THEN DRIFT INLAND AND TRACK NORTH TOWARD TEXAS. THE COMBINATION OF THESE FAVORS RAISING POPS, HOWEVER SOME UNCERTAINTY EXISTS AND WILL MAINTAIN LOW CHANCE POPS FOR TUESDAY THROUGH THURSDAY AND INTO FRIDAY. SLOW STORM MOVEMENT COULD LEAD TO ISOLATED HEAVY DOWNPOURS TONIGHT THROUGH THE WEEKEND WITH BETTER CHANCES FOR HEAVIER RAINS NEXT WEEK DUE TO TROPICAL INFLUENCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 91 74 94 / 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 72 93 / 20 20 20 20 DEL RIO INTL AIRPORT 74 97 75 97 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 72 93 75 93 / 10 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 03/13/PM
Hazardous weather outlook, Jun 4, 7:53 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT FRI JUN 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 753 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS LOCATED OVER NORTH CENTRAL TEXAS WILL DRIFT SOUTHEASTWARD THIS EVENING AND EARLY TONIGHT. SOME OF THESE STORMS WILL MOVE ACROSS THE EASTERN HILL COUNTRY AND THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS BEFORE WEAKENING DURING THE EARLY MORNING HOURS ON SATURDAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOIST AND UNSTABLE AIR...ALONG WITH STRONG DAYTIME HEATING...AND OCCASIONAL DISTURBANCES IN THE UPPER LEVEL NORTHWEST FLOW WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. THERE IS A POSSIBILITY THAT ISOLATED STORMS ON SATURDAY AND SUNDAY AFTERNOON COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 56 min |
| Jun 4, 10:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 52 min |
| Jun 4, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 44 min |
| Jun 5, 12:33 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 42 min |
| Jun 5, 1:14 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 2 hr |
| Jun 5, 1:21 AM CDT | Flash Flood Warning | EWX | Caldwell | 114 min |
| Jun 5, 3:18 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 42 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.